Drug induced renal impairment! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 02-27-2012
tyagee's Avatar
USMLE Forums Master
 
Steps History: ---
Posts: 1,365
Threads: 648
Thanked 591 Times in 355 Posts
Reputation: 601
Drug Drug induced renal impairment!

A 76-year-old man consulted his primary care physician for his quarterly check up for diabetes and general health ssessment. He was diagnosed with type 2 diabetes about 25 years earlier, and his diabetes is presently being treated with 1,000 mg metformin POS b.i.d., nateglinide 60 mg AC, pioglitazone 20 mg QD; his hypertension is being treated with hydrochlorothiazide, 12.5 mg QD, acebutolol 200 mg b.i.d., enalapril 20 mg b.i.d., doxazosin mesylate 2 mg b.i.d., amlodipine besylate 5 mg QD, and clonidine 0.3 mg t.i.d.; for hypercholesterolemia, atorvastatin 10 mg QD; and for hypothyroidism, levothyroxine 0.1 mg QD. In addition, he takes 400 mg of over-the-counter (OTC) ibuprofen for ostearthritis and 200 mcg OTC glucose tolerance factor. As part of this quarterly check-up, his physician also ordered some laboratory work. The results of his physical examination and laboratory analysis are summarized in the following table.
[ only significant finding was creatinine of 1.41 and BUN of 36 ]
Which of the following drugs that he takes has recently been shown most likely to account for the abnormal values found?
(A) Pioglitazone
(B) Hydrochlorothiazide
(C) Ibuprofen
(D) Levothyroxine
(E) Glucose tolerance factor.

reason please
Reply With Quote Quick reply to this message



  #2  
Old 02-27-2012
axax's Avatar
USMLE Forums Addict
 
Steps History: 1+CK+CS
Posts: 115
Threads: 3
Thanked 268 Times in 41 Posts
Reputation: 278
Default

(C) Ibuprofen

NSAID are known for renal impairment, due to inhibition of PG synthesis. This side effect becomes more pronounced in elderly. So dose adjustment is required
__________________
Learning is like to row your boat upstream, if you stop learning, you will be pushed back by the current.
Reply With Quote Quick reply to this message
  #3  
Old 02-27-2012
qurat21's Avatar
USMLE Forums Master
 
Steps History: 1 + CK
Posts: 623
Threads: 62
Thanked 289 Times in 186 Posts
Reputation: 299
Default

ibuprofen............
Reply With Quote Quick reply to this message
 
  #4  
Old 02-27-2012
tyagee's Avatar
USMLE Forums Master
 
Steps History: ---
Posts: 1,365
Threads: 648
Thanked 591 Times in 355 Posts
Reputation: 601
Default

all that stuff okay. but if they cause renal failure, this would be to BUN creatinine ration of 15:1 or less with elevated creatinine. now that ratio is more than 15:1 does nt i means there must be pre or post renal cause of renal failure. that was the confusing part.
Reply With Quote Quick reply to this message



Reply

Tags
Internal-Medicine-, Nephrology-, Step-2-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Drug Induced Thrombocytopenia not Autoimmune Dr.NickRiviera USMLE Step 1 Forum 5 02-13-2012 05:06 PM
Drug-induced Adverse Effect Evergreen USMLE Step 1 Forum 2 11-05-2011 11:22 PM
Drug-induced lupus Q? m82_ghasemi USMLE Step 1 Forum 8 10-11-2011 08:35 AM
Drug of choice for Hypertension in an asthmatic, hyperkalemic, renal impaired patient! alaahoda2001 USMLE Step 1 Forum 15 09-24-2011 05:38 AM
Drug percentage that must be absorbed in renal tubules! yasirsattar75 USMLE Step 1 Forum 2 07-21-2011 06:54 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)